Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 98, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 7, 2007, 12:08 AM CDT for Atchison County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2007, 12:08 AM CDT (05:08 UTC)
- Expired
- Sep 7, 2007, 12:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Atchison County, KS
The radar
The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 6:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1675 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 070508
SVREAX
KSC005-070545-
/O.NEW.KEAX.SV.W.0098.070907T0508Z-070907T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1208 AM CDT FRI SEP 7 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATCHISON COUNTY IN NORTHEAST KANSAS
* UNTIL 1245 AM CDT
* AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR EFFINGHAM...OR 11 MILES
NORTHWEST OF NORTONVILLE...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LANCASTER BY 1215 AM CDT.
7 MILES SOUTH OF ATCHISON BY 1225 AM CDT.
THE TOWNS OF FARMINGTON...CUMMINGS AND POTTER ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3963 9510 3957 9507 3957 9509 3956 9511
3954 9511 3949 9504 3942 9502 3942 9555
3965 9554
TIME...MOT...LOC 0508Z 289DEG 39KT 3953 9541
$$
DEROCHE2 follow-up statements
000
WWUS53 KEAX 070522
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1222 AM CDT FRI SEP 7 2007
KSC005-070545-
/O.CON.KEAX.SV.W.0098.000000T0000Z-070907T0545Z/
ATCHISON KS-
1222 AM CDT FRI SEP 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ATCHISON
COUNTY UNTIL 1245 AM CDT...
AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF
LANCASTER...OR 6 MILES NORTHEAST OF NORTONVILLE...MOVING EAST AT 45
MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF ATCHISON
COUNTY...INCLUDING THE TOWN OF POTTER.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWEST MISSOURI.
LAT...LON 3963 9510 3957 9507 3957 9509 3956 9511
3954 9511 3949 9504 3942 9502 3942 9555
3965 9554
TIME...MOT...LOC 0522Z 289DEG 39KT 3948 9523
$$
DEROCHE000
WWUS53 KEAX 070537
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1237 AM CDT FRI SEP 7 2007
KSC005-070547-
/O.EXP.KEAX.SV.W.0098.000000T0000Z-070907T0545Z/
ATCHISON KS-
1237 AM CDT FRI SEP 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR ATCHISON COUNTY WILL EXPIRE AT
1245 AM CDT...
AT 1235 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
STRONGEST THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWEST MISSOURI.
LAT...LON 3963 9510 3957 9507 3957 9509 3956 9511
3954 9511 3949 9504 3942 9502 3942 9555
3965 9554
TIME...MOT...LOC 0537Z 289DEG 39KT 3942 9503
$$
DEROCHEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 7:20 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Sep 6, 7:20 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 720 PM CDT THU SEP 6 2007 ...UPDATED FOR AVIATION... .DISCUSSION... GETTING RID OF ONE SYSTEM ONLY TO BE FOLLOWED BY ANOTHER. THE TROPICAL CIRCULATION CENTER WHICH BROUGHT UP DEEP LAYERED MOISTURE WILL EXIT THE EASTERN CWA BY EARLY EVENING...WITH ITS ASSOCIATED SCATTERED CONVECTION DEPARTING AS WELL. ATTENTION WILL THEN TURNS TOWARDS THE WEST AS A POTENT MID/UPPER LEVEL SHORTWAVE ACCELERATES EAST THROUGH THE NORTHERN AND CENTRAL PLAINS. AN ASSOCIATED COLD FRONT WILL PLOW EAST-SOUTHEAST AS THE SHORTWAVE TRACKS EAST. AFTER DISCOUNTING THE MESO HIGH GENERATED BY THE NAM WENT WITH A BLEND BETWEEN THE NAM AND GFS ON TIMING OF FRONTAL PASSAGE. 15Z SREF IS PRETTY CLOSE WITH THE COLD FRONT EXPECTED TO MOVE INTO FAR NORTHWEST MO THIS EVENING BUT THEN SLOWS DOWN AS THE UPPER WAVE PASSES BY. THE FRONT MAY NOT REACH THE MO RIVER TILL TOMORROW AFTERNOON. NORTHERN MO LOOKS LIKE THE BEST REGION TO GO WITH LIKELY POPS. PRECIPITABLE WATER VALUES PROGGED IN EXCESS OF 2 INCHES TONIGHT COMBINED WITH A TROPICAL TYPE AIRMASS SUGGEST CONVECTIVE CLUSTERS COULD BE VERY EFFICIENT RAIN MAKERS. ISOLATED LOCATIONS COULD PICK UP 1 TO 2 INCHES OF RAIN BUT WITH PRIMARY UPPER SUPPORT MOVING AWAY AND THE LOW LEVEL JET WEAKENING RAPIDLY AFTER MIDNIGHT COULD NOT JUSTIFY BROADBRUSHING HIGH QPF VALUES ACROSS NORTHERN MO. 18Z HPC QPF SEEMED REASONABLE. KEPT CHANCE POPS GOING OVER THE SOUTHEAST HALF OF THE CWA THROUGH FRIDAY MORNING WITH LIKELY POPS COVERING FAR SOUTHERN FORECAST AREA. MAY BE A BIT TOO OPTIMISTIC ON TEMPERATURES ACROSS SOUTHERN CWA AS THEY COULD REMAIN CLOUDY ALL DAY WITH RAIN-COOLED AIR HOLDING TEMPERATURES IN THE 70S ALL DAY. THE FRONTAL BOUNDARY SHOULD BE IN SOUTHERN MO BY FRIDAY NIGHT. REMNANTS OF HENRIETTE ARE QUICKLY SHEARING NORTHEAST BUT TRAJECTORIES SUGGEST ITS ENERGY AND ASSOCIATED PRECIPITATION SHOULD STAY JUST SOUTH OF THE CWA. WILL KEEP TOKEN SLIGHT CHANCE POPS IN ACROSS FAR SOUTHERN CWA FROM FRIDAY NIGHT INTO SATURDAY. NOT MUCH COOLING DURING THE NEXT 3 DAYS WITH A NEARLY ZONAL TYPE PATTERN. MJ EXTENDED... MODELS SHOW SOME DIVERGENCE IN SOLUTIONS BEGINNING IN DAY 4. SPECIFICALLY...THE GFS MAINTAINS PROGRESSIVE NATURE OF LONGWAVE TROUGH AND SPEEDS ITS PROGRESS THROUGH THE UPPER MIDWEST EARLY NEXT WEEK. MEANWHILE...THE ECMWF DEVELOPS A MORE POSITIVE TILTED LONG WAVE FEATURE WHICH HANGS BACK INTO THE NORTHERN ROCKIES A GOOD 12 HOURS LONGER. THE ECMWFS DEVELOPMENT SEEMS MORE REASONABLE AND WAS MORE CLOSELY FOLLOWED FOR THE EXTENDED. SUNDAY...THE UPPER TROUGH AXIS STILL WELL TO THE WEST...BUT SOME CYCLONIC CURVATURE BEGINNING TO MOVE INTO THE REGION IN RESPONSE TO THE UPPER TROUGH DIGGING INTO THE NORTHERN ROCKIES. MOISTURE SHIELD FROM THE PACIFIC STILL TO THE NORTHWEST AS WELL AND GULF MOISTURE STAYS SOUTH SO SHOULD BE A VERY NICE DAY WITH TEMPERATURES IN THE 80S AND DEWPOINTS IN THE 50S. MONDAY...THE ECMWF TRANSLATES THE UPPER TROUGH INTO THE NORTHERN TIER WITH IT TRAILING SOUTHWEST INTO GREAT BASIN BY MONDAY NIGHT. THE MOISTURE AHEAD OF THE SYSTEM WILL BRING ADDITIONAL CLOUDS ...WITH SHOWERS AND EVEN SOME CONVECTION MOVING IN FROM THE WEST. WITH ADDITIONAL CLOUDS/PRECIP...COULD SEE THE TEMPERATURES STRUGGLE IN THE NORTH TO ONLY THE MIDDLE AND UPPER 70S AS A RESULT. PRECIPITATION SHOULD BE THROUGH THE AREA EXCEPT THE SOUTHEAST BY TUESDAY MORNING. TUESDAY...THE TEMPERATURES AT 850MB REALLY DROP ON TUESDAY AS THE FRONT SHOULD BE WELL SOUTH OF THE AREA BY THEN. WITH GOOD MIXING...EXPECT HIGHS TO BE ONLY IN MIDDLE 70S IF THAT. TUESDAY NIGHT WILL BE COOL WITH TEMPERATURES IN LOW 50S NORTH TO MIDDLE 50S SOUTH. WEDNESDAY AND THURSDAY...A LITTLE MODERATION IN TEMPERATURES BUT UPPER FLOW STILL NORTHWESTERLY SO NOT A BIG WARMING TREND. BOTH DAYS LOOK DRY...BUT EMBEDDED SHORTWAVES IN NORTHWEST FLOW COULD CHANGE THAT AS TIME PROGRESSES. ADOLPHSON .AVIATION... FOR THE 00Z TAF CYCLE...CONVECTION EXPECTED TO INCREASE ACROSS NORTHWEST MO THIS EVENING...FIRST ARRIVING AT STJ BY MID EVENING. TIMING IS QUESTIONABLE FURTHER SOUTH AT MCI AND MKC AND THE 04Z START TIME MAY BE A BIT TOO FAST BUT ALL MODELS INDICATE CONVECTION WILL MOVE INTO MCI AND MKC AFTER MIDNIGHT. SINCE THERE IS SIGNIFICANT DEEP LAYERED MOISTURE AVAILABLE ANY STORMS WHICH MOVE THROUGH WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...THUS REDUCING VISIBILITIES BRIEFLY TO VFR LIMITS. MVFR CEILINGS ALSO LIKELY WITH STORMS. SINCE THE COLD FRONT WILL BE SLOW TO MOVE THROUGH THERE WILL BE A CONTINUED RISK OF CONVECTION UNTIL IT PASSES...LATE MORNING FOR STJ AND EARLY AFTERNOON MCI AND MKC. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Sep 6, 1:01 PM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT THU SEP 6 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 101 PM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...GENERALLY EAST OF A HIGGINSVILLE TO BETHANY LINE. SCATTERED THUNDERSTORMS ARE EXPECTED FROM CLINTON TO WARRENSBURG EASTWARD TO SEDALIA AND BOONVILLE. BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS...BUT SEVERE WEATHER IS NOT EXPECTED. LATER THIS EVENING A STRONG COLD FRONT WILL MOVE INTO FAR NORTHWEST MISSOURI. THIS COLD FRONT IS EXPECTED TO IGNITE STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL AND EASTERN NEBRASKA BY EARLY THIS EVENING...WITH THE STORMS MOVING INTO NORTHWEST MISSOURI LATER IN THE EVENING. IT IS EXPECTED THAT THESE STORMS WILL WEAKEN SOMEWHAT AS THEY ENTER NORTHWEST MISSOURI. HOWEVER...THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE ACCOMPANIED BY STRONG WINDS APPROACHING 60 MPH. LOCALLY HEAVY RAINFALL AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE STORMS. THE MOST LIKELY AREAS THAT MAY EXPERIENCE MARGINALLY SEVERE THUNDERSTORMS WOULD BE NORTHWEST OF A LINE FROM ST JOSEPH TO GRANT CITY. THE THUNDERSTORMS WILL CONTINUE PRESSING SOUTHEAST OVERNIGHT WITH MOST AREAS NORTH OF THE MISSOURI RIVER SEEING SOME RAIN. NONE OF THESE STORMS ARE EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO BE ONGOING FRIDAY MORNING SOUTHEAST OF A KIRKSVILLE TO KANSAS CITY LINE. THE COLD FRONT RESPONSIBLE FOR THESE STORMS IS EXPECTED TO REACH THE INTERSTATE 70 CORRIDOR BY THE EARLY AFTERNOON...AND EXIT THE OUTLOOK AREA BY THE EVENING HOURS. BY FRIDAY MORNING...THE INGREDIENTS NECESSARY TO SUPPORT SEVERE WEATHER ARE EXPECTED TO HAVE DIMINISHED SIGNIFICANTLY...AND ASIDE FROM LOCALLY HEAVY RAINFALL...SEVERE WEATHER IS NOT EXPECTED FOR THE REMAINDER OF THE DAY. ON MONDAY ANOTHER STRONG COLD FRONT...USHERING MUCH COOLER AND DRIER AIR...WILL SWEEP THROUGH MISSOURI AND BRING AT LEAST SCATTERED THUNDERSTORMS TO THE REGION. AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FOR A SHORT TIME THIS EVENING ACROSS FAR NORTHWEST MISSOURI. MJ
In the hours before
Local storm report, Sep 6, 6:38 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
638 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 7 NW LANCASTER KS 39.64N 95.40W
09/06/2007 E1.00 INCH ATCHISON KS STORM CHASER
&&
MJSpecial weather statement, Sep 6, 11:31 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1131 PM CDT THU SEP 6 2007 KSZ025-102-MOZ020-028-070500- ATCHISON-BUCHANAN-DONIPHAN-PLATTE- 1131 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ALERT FOR ATCHISON...DONIPHAN...NORTHWESTERN PLATTE AND WESTERN BUCHANAN COUNTIES UNTIL MIDNIGHT CDT... AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DENTON...OR 9 MILES SOUTHWEST OF TROY... MOVING EAST AT 35 MPH. PEOPLE IN ATCHISON...BUCHANAN...DONIPHAN AND PLATTE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:07 AM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Sep 7, 1:20 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.